Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 22, 2014, 12:20 PM CST for Cheyenne County, Sherman County, Wallace County, Kansas; Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2014, 12:20 PM CST (18:20 UTC)
- Expired
- Nov 22, 2014, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3393 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS83 KGLD 221820 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1120 AM MST SAT NOV 22 2014 COZ252>254-KSZ001-013-027-NEZ079-222300- /O.NEW.KGLD.FW.W.0019.141122T1820Z-141122T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- 1120 AM MST SAT NOV 22 2014 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...079...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 013 SHERMAN AND FIRE WEATHER ZONE 027 WALLACE. IN NEBRASKA... FIRE WEATHER ZONE 079 DUNDY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...FROM THEM MIDDLE 60S TO NEAR 70. * IMPACTS...THE COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS COULD PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
273 WWUS83 KGLD 222255 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 355 PM MST SAT NOV 22 2014 COZ252>254-KSZ001-013-027-NEZ079-230000- /O.EXP.KGLD.FW.W.0019.000000T0000Z-141122T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY- 355 PM MST SAT NOV 22 2014 ...RED FLAG WARNING WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...079...252...253 AND 254... WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE BEGUN TO INCREASED. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 22, 11:45 AM CST, 35 minutes earlier.
Area forecast discussion, Nov 22, 11:45 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MST SAT NOV 22 2014 .UPDATE... ISSUED AT 925 AM MST SAT NOV 22 2014 LOT OF SUN...DOWNSLOPE WINDS AND DRY AIR MASS HELPING TEMPERATURES TO START CLIMBING QUICKLY TOWARD HIGH TEMPERATURE FORECAST... ESPECIALLY IN THE WEST. MODELS ARE CONSISTENT IN MAKING THE WARMEST HIGH TEMPERATURES IN THE CENTRAL AND NORTHEAST PORTION OF THE AREA AND RAISED TEMPERATURES ACCORDINGLY. UPDATE ISSUED AT 519 AM MST SAT NOV 22 2014 PLAN TO UPDATE ZONES SHORTLY FOR THE CANCELLATION OF THE DENSE FOG ADVISORY. THE FOG SATELLITE PRODUCT SHOWS THE AREA OF FOG MOVING TO THE EAST. DEWPOINT DEPRESSIONS HAVE INCREASED AS WELL. DO NOT ANTICIPATE ANY FURTHER ISSUES THIS MORNING WITH FOG OTHER THAN SOME PATCHY FOG IN LOW LYING AREAS IN GRAHAM AND NORTON COUNTIES FOR A FEW HOURS. && .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) ISSUED AT 304 AM MST SAT NOV 22 2014 WESTERLY FLOW WILL CONTINUE TODAY AHEAD OF AN UPPER LEVEL TROUGH THAT WILL MOVE INTO THE CENTRAL/NORTHERN PLAINS TONIGHT AND SUNDAY. THE UPPER TROUGH EXITS THE AREA SUNDAY AFTERNOON AND NIGHT WITH NORTHWEST FLOW MONDAY AND MONDAY NIGHT. A SURFACE TROUGH WILL BE OVER NORTHWEST KANSAS TODAY AND TONIGHT AND THEN MOVE EAST SUNDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT AND MONDAY. AREAS OF FOG IN THE EASTERN FA SHOULD DECREASE FROM WEST TO EAST EARLY THIS MORNING. PLAN TO CONTINUE DENSE FOG ADVISORY THROUGH EXPIRATION. DYNAMICS ASSOCIATED WITH THE UPPER TROUGH AFFECT THE FA FROM 06Z TO 18Z. FORECAST SOUNDINGS SHOW MOISTURE IS GENERALLY AROUND 700MB BUT SOME POINTS ARE BELOW 700MB. THERE WILL PROBABLY BE SOME ISOLATED AREAS WHICH MAY ACTUALLY MEASURE SO WILL GO AHEAD WITH SOME SLIGHT CHANCE POPS. SPRINKLES AND FLURRIES WILL RESULT IN AREAS WHERE MOISTURE IS NOT AS CLOSE TO THE SURFACE. SURFACE WINDS GET WINDY SUNDAY AND MONDAY BEHIND THE SURFACE TROUGH. HOWEVER, WINDS ARE BELOW HIGH WIND CRITERIA. THE COLDER AIR THAT MOVES INTO THE FA WILL PRODUCE COOLER MAX TEMPERATURES SUNDAY AND MONDAY WITH READINGS IN THE LOWER TO MID 40S. MAX TEMPERATURES TODAY SHOULD RISE INTO THE LOWER TO MID 60S. MIN TEMPERATURES TONIGHT SHOULD COOL TO THE LOWER 30S. MIN TEMPERATURES SUNDAY AND MONDAY NIGHTS WILL COOL TO THE UPPER TEENS AND LOWER 20S. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 304 AM MST SAT NOV 22 2014 TUESDAY-FRIDAY...THERE CONTINUES TO BE QUITE A BIT OF SPREAD IN DETERMINISTIC/ENSEMBLES REGARDING PATTERN EVOLUTION THROUGH THE EXTENDED PERIODS. UPPER LEVEL TROUGH SHOULD TRANSITION EASTWARD TUESDAY/WEDNESDAY. WHILE THERE IS GENERALLY AGREEMENT THAT NW FLOW WILL BE IN PLACE TUESDAY...GFS/GEM/GEFS MEAN ARE QUICKER TO DEAMPLIFY THE FLOW AS TROUGH SHIFTS EAST AND ALLOWS FOR SLIGHTLY MORE WESTERLY/CROSS MOUNTAIN FLOW BY THURSDAY. 12Z/00Z ECMWF ON THE OTHER HAND KEEPS AMPLIFIED PATTERN IN PLACE TUESDAY/WEDNESDAY AND SHOWS A SERIES OF CLIPPERS MOVING INTO THE PLAINS MUCH FURTHER SOUTH AND WEST. BELOW NORMAL CONFIDENCE OVERALL. REGARDING PRECIP...MOST MODELS ARE DRY THROUGH FRIDAY...HOWEVER AS MENTIONED ECMWF WITH ITS MORE AMPLIFIED PATTERN ALLOWS FOR AT LEAST LIGHT PRECIP CHANCES TUESDAY NIGHT INTO WEDNESDAY WITH QUICK MOVING SHORTWAVE TROUGH AND COLD FRONT PASSAGE. GFS/GEM/GEFS HOLD THIS STORM TRACK FURTHER NORTH AND OUTSIDE OUR AREA OF CONCERN. EVEN ECMWF SOUNDINGS INDICATE A VERY DRY AIR MASS AHEAD OF THESE EMBEDDED SHORTWAVE TROUGHS WITH VERY LIMITED MOISTURE ADVECTION IN THE PLAINS AHEAD OF THE FEATURE. NON MEASURABLE PRECIP MIGHT BE MORE LIKELY IF THAT PATTERN WERE TO VERIFY. I KEPT FORECAST DRY THROUGH FRIDAY MAINTAINING PERSISTENCE. REGARDING TEMPS...00Z ECMWF IS COLDER TUESDAY-WEDNESDAY WITH QUICK MOVING COLD FRONTS MOVING THROUGH IN THE AMPLIFIED FLOW...WHILE OTHER GUIDANCE FAVORS WAA. BY THURSDAY ECMWF/GFS START TO COME INTO SLIGHTLY BETTER ALIGNMENT ON THE UPPER LEVEL PATTERN OVER THE PLAINS. HOWEVER...THERE ARE SIGNIFICANT DIFFERENCES IN SURFACE PATTERN AS A RESULT OF DIFFERENCES IN JET STREAM OVER CANADA. GFS/GEM SHOW CANADIAN HIGH PRESSURE MOVING SOUTH INTO THE PLAINS THURSDAY AFTERNOON/FRIDAY AS STRONG UPPER LOW MOVES INTO SOUTHEAST CANADA. ECMWF ON THE OTHER HAND IS NOT AS FAR SOUTH WITH THIS UPPER LOW...AND KEEPS THE H3 JET FURTHER NORTH...MAINTAINING LEE TROUGHING OVER EASTERN COLORADO AND SOUTHERLY FLOW/WAA OVER OUR CWA. WITH SUCH A LARGE SPREAD...I STUCK WITH BLEND...WHICH FAVORS PERSISTENCE. CURRENT FORECAST CALLING FOR SEASONAL TEMPS TUESDAY (UPPER 40S/NEAR 50...ABOVE NORMAL TEMPS BY WEDNESDAY (50S)...WITH COOLING TREND TO AT LEAST SEASONAL VALUES THURSDAY-FRIDAY (BIGGER TEMP GRADIENT ON THURSDAY). && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1040 AM MST SAT NOV 22 2014 AT THIS TIME VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH BETWEEN 06Z AND 12Z. AT THAT TIME...WINDS WILL SHIFT TO THE NORTHWEST NEAR 20 KNOTS WITH GUSTS TO 30 TO 35 KNOTS. THAT LOOKS TO CONTINUE THROUGH THE END OF THE PERIOD. LIFT WITH THIS SYSTEM IS STRONG BUT THERE IS NOT A LOT OF MOISTURE IN THE LOW LEVELS. EXPECT VERY LIGHT SNOW WITH LITTLE IF ANY VISIBILITY RESTRICTION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...FS LONG TERM...DR AVIATION...BULLER
Hazardous weather outlook, Nov 22, 6:10 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 510 AM MST SAT NOV 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 510 AM MST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:48 PM CST | Dense Fog Advisory | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 2 more | 7 hr |
Nearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Colorado, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.